Flood, Marengo
- When
- July 11, 12:00 AM CST to July 15, 12:00 AM CST
- Where
- Marengo forecast zone
- Property damage
- $5,000
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 31.250, -86.467
Rainfall from Hurricane Dennis was heavy, but not quite as excessive as originally thought. Storm total rainfall for the period from Saturday, July 9 through Sunday, July 10 averaged 3 to 6 inches for areas west of Interstate 65.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS BMX wrote it up.
Rainfall from Hurricane Dennis was heavy, but not quite as excessive as originally thought. Storm total rainfall for the period from Saturday, July 9 through Sunday, July 10 averaged 3 to 6 inches for areas west of Interstate 65. Areas east of Interstate 65 received 1 to 3 inches. Localized higher amounts were observed. This rainfall amount produced some river flooding across central Alabama and was generally minor in nature. Minor flooding occurred on the Lower Tombigbee River at Demopolis, the Lower Black Warrior River at the Selden Lock and Dam, and on the Tallapoosa River at Wadley. Elsewhere, some minor overflow occurred on the Lower Cahaba River, the Lower Tallapoosa River, and on the Alabama River. This overflow was confined to overflow of farm and pastureland.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Jul 10, 11:50 PM CST, 10 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE BIRMINGHAM AL 1250 AM CDT MON JUL 11 2005 .MESOSCALE DISCUSSION UPDATE... THIS IS LONG OVER DUE. HURRICANE DENNIS HAD BEEN DOWNGRADED TO A TROPICAL STORM. AT THE 5 AM ADVISORY WILL MOST LIKELY BE DOWNGRADED FURTHER TO A DEPRESSION. AT 12:30 AM...THE CENTER WAS ROUGHLY EAST OF MERIDIAN...MS...AND MOVING NORTH NORTHWEST NEAR 16 MPH WITH MAXIMUM SUSTAINED WINDS NEAR 50 MPH. IN OUR FORECAST AREA AT 12 AM....SEVERAL LOCATIONS REPORTING GUSTS TO 3O MPH. I/M SURE THERE ARE LOCATIONS WITH HIGHER GUSTS...BUT THAT WOULD BE RIGHT ALONG THE MOVEMENT OF THE STORM. LOTS OF RAIN NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 65. ELSEWHERE STILL GETTING SOME SPIRAL BANDS OF RAIN. WILL CONTINUE TO ASSESS THE CURRENT CONDITIONS...BUT SHOULD BE ABLE TO ADJUST THE INLAND TROPICAL STORM WARNING AFTER 2 AM. && .BMX WATCHES/WARNINGS/ADVISORIES... INLAND TROPICAL STORM WARNING FOR ALL COUNTIES UNTIL NOON CDT MONDAY. FLASH FLOOD WATCH ALL COUNTIES UNTIL NOON CDT MONDAY. && 80
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 840 PM CDT SUN JUL 10 2005 ALZ011>015-017>050-111130- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 840 PM CDT SUN JUL 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...(REST OF TONIGHT). TROPICAL STORM DENNIS WILL BRING HIGH WINDS...VERY HEAVY RAINFALL... AND A CHANCE OF TORNADOES TO MUCH OF CENTRAL ALABAMA TONIGHT. PLEASE CONSULT THE LATEST HURRICANE LOCAL STATEMENTS (HLS) FOR MORE SPECIFIC INFORMATION. .DAYS TWO THROUGH SEVEN...(MONDAY THROUGH SATURDAY). DENNIS WILL CONTINUE TO DIMINISH TO A TROPICAL DEPRESSION AS IT MOVES NORTHWARD ON MONDAY. THERE IS STILL A THREAT OF HEAVY RAIN AND GUSTY WINDS ON MONDAY...ESPECIALLY EARLY IN THE DAY. RIVER FLOODING IS LIKELY MONDAY THROUGH AT LEAST WEDNESDAY AS HEAVY RAINFALL FROM DENNIS WILL FORCE SEVERAL RIVERS ABOVE FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT SHOULD BE CONTINUED INTO MONDAY. 61
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1052 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM TROPICAL STORM HEFLIN 33.65N 85.59W
07/10/2005 CLEBURNE AL EMERGENCY MNGR
COUNTY ROAD 126,COUNTY ROAD 42, AND COUNTY ROAD 43 HAVE
BEEN CLOSED. 12 REPORTS OF DOWNDED TREES AND 6 REPORTS OF
POWER OUTAGES WERE REPORTED ACROSS COUNTY.
&&
JBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1127 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM TROPICAL STORM CENTREVILLE 32.96N 87.13W
07/10/2005 BIBB AL EMERGENCY MNGR
MOST OF BIBB COUNTY HAD LOST POWER. NUMEROUS TREES AND
POWER LINES WERE REPORTED DOWN. A LARGE TREE WENT THROUGH
A HOMES ROOF NEAR GREENSPAN.
&&
JBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1154 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TROPICAL STORM HOOVER 33.38N 86.82W
07/10/2005 JEFFERSON AL AMATEUR RADIO
LARGE DIAMETER TREE WAS BLOCKING ROAD ON BADHAM DRIVE IN
HOOVER...MAKING ROAD IMPASSIBLE.
0920 PM TROPICAL STORM HOOVER 33.38N 86.82W
07/10/2005 JEFFERSON AL AMATEUR RADIO
LARGE TREE BLOCKING BADHAM DRIVE ROAD IN THE HOOVER AREA.
&&
JBWPRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1154 PM CDT SUN JUL 10 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0920 PM TROPICAL STORM HOOVER 33.38N 86.82W
07/10/2005 JEFFERSON AL AMATEUR RADIO
LARGE TREE BLOCKING BADHAM DRIVE ROAD IN THE HOOVER AREA.
&&
JBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1223 AM CDT MON JUL 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TROPICAL STORM WEDOWEE 33.31N 85.49W
07/10/2005 RANDOLPH AL EMERGENCY MNGR
MULTIPLE TREES AND POWER LINES WERE REPORTED DOWN ACROSS
RANDOLPH COUNTY. ONE STRUCTURAL FIRE OCCURRED...POSSIBLY
DUE TO A LIGHTNING STRIKE.
&&
JBWPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1248 AM CDT MON JUL 11 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1235 AM TROPICAL STORM 15 NW CLANTON 32.99N 86.81W
07/11/2005 CHILTON AL NWS EMPLOYEE
TREES DOWN BLOCKING LEFT HAND LANE AT MILE MARKER 220 ON
INTERSTATE 65.
&&
JBWThe national radar mosaic for the moment the first event began.
6 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2005Every state in 2005This day in weather historyWarnings in Alabama, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5466605, 5466606, 5466607, 5466608, 5466609, 5466610.